Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 44, NWS Little Rock, AR

July 19, 2002Cleveland County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 19, 2002, 5:29 PM CDT for Cleveland County, Arkansas. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2002, 5:29 PM CDT (22:29 UTC)
Expired
Jul 19, 2002, 7:15 PM CDT
In force
106 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Cleveland County, AR

The radar

The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2002-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2002-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 192229
FFWLIT
ARC025-200015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
526 PM CDT FRI JUL 19 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLEVELAND COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 715 PM CDT

* AT 520 PM...DOPPLER WEATHER RADAR INDICATED A NEARLY STATIONARY    
  AREA OF THUNDERSTORMS FROM AROUND RISON EASTWARD TO NEAR WOODLAWN. 
  THE RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN. 
  WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO       
  OCCUR. 

&&

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

LAT...LON 3403 9198 3388 9199 3389 9223 3403 9223

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:27 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 19, 3:27 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
327 PM CDT FRI JUL 19 2002

MAIN CONCERN TONIGHT IS THE POSSIBILITY OF MORE RAIN FOR NORTHEAST
PARTS OF THE CWFA.

GENERALLY LIKE THE AVN THE BEST OF THE MODELS. THE UPPER LOW OVER
SOUTHEAST MISSOURI WILL SLOWLY MOVE EAST TONIGHT AND SATURDAY.
BEFORE IT GETS TOO FAR AWAY...SEVERAL SHORT WAVES WILL MOVE THROUGH
THE NORTHEAST SECTION. THIS IS GOING TO BRING MORE THUNDERSTORMS TO
THE AREA WHERE IT HAS BEEN RAINING ALL DAY TODAY. LOOKING AT THE VAD
WIND PROFILE WINDS AT THE SURFACE AND ALOFT ARE ONLY AROUND 15KTS.
THE GROUND IS SATURATED SO A FLASH FLOOD WATCH WILL BE ISSUED FOR A
PORTION OF THE NORTHEAST

SHOWERS AND THUNDERSTORMS WILL BE CONCENTRATED IN THE NORTHEAST
AGAIN TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
ON SATURDAY WITH HIGH PRESSURE ALONG THE GULF COAST. AS THE LOW
MOVES OFF TO THE EAST AND HIGH PRESSURE BUILDS OVER
ARKANSAS...SUNDAY AND MONDAY WILL BE DRY. THE NEXT FRONT MOVES INTO
THE AREA FROM THE NORTH ON TUESDAY. THIS WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE AREA FOR THE MIDDLE AND LATTER PART
OF NEXT WEEK.

TEMPERATURES WILL BE SIMILAR THROUGHOUT THE PERIOD WITH LOWS IN THE
70S AND HIGHS IN THE 80S AND 90S.

.LZK...FLASH FLOOD WATCH NORTHEAST TONIGHT...ZONES
ARZ005>007-014>016-024-025-033-034

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:17 PM CDTSevere Thunderstorm WarningLZKYell28 min
Jul 18, 9:11 PM CDTSevere Thunderstorm WarningLZKGarland34 min
Jul 19, 7:14 AM CDTFlash Flood WarningLZKIndependence2 hr
Jul 19, 8:56 AM CDTFlash Flood WarningLZKJackson3 hr
Jul 19, 11:46 AM CDTFlash Flood WarningLZKIndependence, Jackson3 hr
Jul 19, 2:43 PM CDTFlash Flood WarningLZKWoodruff3 hr
Jul 19, 4:00 PM CDTSevere Thunderstorm WarningLZKSaline35 min
Jul 19, 4:34 PM CDTSevere Thunderstorm WarningLZKCleveland31 min
Jul 19, 5:12 PM CDTSevere Thunderstorm WarningLZKLincoln33 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.